Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Choquet integration on Riesz spaces and dual comonotonicity


Authors: Simone Cerreia-Vioglio, Fabio Maccheroni, Massimo Marinacci and Luigi Montrucchio
Journal: Trans. Amer. Math. Soc. 367 (2015), 8521-8542
MSC (2010): Primary 28A12, 28A25, 28C05, 46B40, 46B42, 46G12
DOI: https://doi.org/10.1090/tran/6313
Published electronically: May 13, 2015
MathSciNet review: 3403064
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a general integral representation theorem for nonadditive functionals defined on an Archimedean Riesz space $ X$ with unit. Additivity is replaced by a weak form of modularity, or, equivalently, dual comonotonic additivity, and integrals are Choquet integrals. Those integrals are defined through the Kakutani isometric identification of $ X$ with a $ C\left (K\right ) $ space. We further show that our notion of dual comonotonicity naturally generalizes and characterizes the notions of comonotonicity found in the literature when $ X$ is assumed to be a space of functions.


References [Enhancements On Off] (What's this?)

  • [1] Charalambos D. Aliprantis and Kim C. Border, Infinite dimensional analysis, 3rd ed., Springer, Berlin, 2006. A hitchhiker's guide. MR 2378491 (2008m:46001)
  • [2] Charalambos D. Aliprantis and Owen Burkinshaw, Positive operators, Springer, Dordrecht, 2006. Reprint of the 1985 original. MR 2262133
  • [3] Philippe Artzner, Freddy Delbaen, Jean-Marc Eber, and David Heath, Coherent measures of risk, Math. Finance 9 (1999), no. 3, 203-228. MR 1850791 (2002d:91056), https://doi.org/10.1111/1467-9965.00068
  • [4] R. J. Aumann and L. S. Shapley, Values of non-atomic games, Princeton University Press, Princeton, N.J., 1974. A Rand Corporation Research Study. MR 0378865 (51 #15031)
  • [5] Donald J. Brown and Stephen A. Ross, Spanning, valuation and options, Econom. Theory 1 (1991), no. 1, 3-12. MR 1095150 (92g:90026), https://doi.org/10.1007/BF01210570
  • [6] S. Cerreia-Vioglio, F. Maccheroni, and M. Marinacci, Put-Call Parity and market frictions, J. Econom. Theory 157 (2015), 730-762. MR 3335962, https://doi.org/10.1016/j.jet.2014.12.011
  • [7] Simone Cerreia-Vioglio, Fabio Maccheroni, Massimo Marinacci, and Luigi Montrucchio, Signed integral representations of comonotonic additive functionals, J. Math. Anal. Appl. 385 (2012), no. 2, 895-912. MR 2834899 (2012k:28011), https://doi.org/10.1016/j.jmaa.2011.07.019
  • [8] Gustave Choquet, Theory of capacities, Ann. Inst. Fourier, Grenoble 5 (1953-1954), 131-295 (1955). MR 0080760 (18,295g)
  • [9] Freddy Delbaen, Coherent risk measures on general probability spaces, Advances in finance and stochastics, Springer, Berlin, 2002, pp. 1-37. MR 1929369
  • [10] Freddy Delbaen and Walter Schachermayer, The mathematics of arbitrage, Springer Finance, Springer-Verlag, Berlin, 2006. MR 2200584 (2007a:91001)
  • [11] Dieter Denneberg, Non-additive measure and integral, Theory and Decision Library. Series B: Mathematical and Statistical Methods, vol. 27, Kluwer Academic Publishers Group, Dordrecht, 1994. MR 1320048 (96c:28017)
  • [12] P. H. Dybvig and S. A. Ross, Arbitrage, in New Palgrave: A dictionary of economics, MacMillan, London, 1987.
  • [13] Hans Föllmer and Alexander Schied, Stochastic finance: An introduction in discrete time, Second revised and extended edition, de Gruyter Studies in Mathematics, vol. 27, Walter de Gruyter & Co., Berlin, 2004. MR 2169807 (2006d:91002)
  • [14] G. H. Greco, Sulla rappresentazione di funzionali mediante integrali, Rendiconti Seminario Matematico Università di Padova, 66, 21-42, 1982.
  • [15] Shizuo Kakutani, Concrete representation of abstract $ (M)$-spaces. (A characterization of the space of continuous functions.), Ann. of Math. (2) 42 (1941), 994-1024. MR 0005778 (3,205g)
  • [16] David M. Kreps, Arbitrage and equilibrium in economies with infinitely many commodities, J. Math. Econom. 8 (1981), no. 1, 15-35. MR 611252 (82m:90038), https://doi.org/10.1016/0304-4068(81)90010-0
  • [17] W. A. J. Luxemburg, Arzelà's dominated convergence theorem for the Riemann integral, Amer. Math. Monthly 78 (1971), 970-979. MR 0297940 (45 #6992)
  • [18] M. Marinacci and L. Montrucchio, Introduction to the Mathematics of Ambiguity, in Uncertainty in economic theory,(I. Gilboa, ed.), pp. 46-107, Routledge, London, 2004.
  • [19] Toshiaki Murofushi, Michio Sugeno, and Motoya Machida, Non-monotonic fuzzy measures and the Choquet integral, Fuzzy Sets and Systems 64 (1994), no. 1, 73-86. MR 1281287 (95c:28019), https://doi.org/10.1016/0165-0114(94)90008-6
  • [20] Robert R. Phelps, Lectures on Choquet's theorem, 2nd ed., Lecture Notes in Mathematics, vol. 1757, Springer-Verlag, Berlin, 2001. MR 1835574 (2002k:46001)
  • [21] K. P. S. Bhaskara Rao and M. Bhaskara Rao, Theory of charges, Pure and Applied Mathematics, vol. 109, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1983. A study of finitely additive measures; With a foreword by D. M. Stone. MR 751777 (86f:28006)
  • [22] S. Ross, Neoclassical finance, Princeton University Press, Princeton, 2005.
  • [23] David Schmeidler, Integral representation without additivity, Proc. Amer. Math. Soc. 97 (1986), no. 2, 255-261. MR 835875 (87f:28014), https://doi.org/10.2307/2046508
  • [24] Ján Šipoš, Integral representations of nonlinear functionals, Math. Slovaca 29 (1979), no. 4, 333-345 (English, with Russian summary). MR 562006 (81d:46052)
  • [25] Lin Zhou, Integral representation of continuous comonotonically additive functionals, Trans. Amer. Math. Soc. 350 (1998), no. 5, 1811-1822. MR 1373649 (98h:28008), https://doi.org/10.1090/S0002-9947-98-01735-8

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 28A12, 28A25, 28C05, 46B40, 46B42, 46G12

Retrieve articles in all journals with MSC (2010): 28A12, 28A25, 28C05, 46B40, 46B42, 46G12


Additional Information

Simone Cerreia-Vioglio
Affiliation: Dipartimento di Scienze delle Decisioni and IGIER, Università Bocconi, via Sarfatti, 25 Milan, Italy

Fabio Maccheroni
Affiliation: Dipartimento di Scienze delle Decisioni and IGIER, Università Bocconi, via Sarfatti, 25 Milan, Italy

Massimo Marinacci
Affiliation: Dipartimento di Scienze delle Decisioni and IGIER, Università Bocconi, via Sarfatti, 25 Milan, Italy

Luigi Montrucchio
Affiliation: Collegio Carlo Alberto, Università di Torino, via Real Collegio 30, 10024 Moncalieri Torino, Italy

DOI: https://doi.org/10.1090/tran/6313
Received by editor(s): April 27, 2012
Received by editor(s) in revised form: September 29, 2013
Published electronically: May 13, 2015
Additional Notes: The financial support of ERC (Advanced Grant BRSCDP-TEA), AXA Research Fund, and MIUR (Grant PRIN 20103S5RN3_005) is gratefully acknowledged
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society